Skip to content

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
Akathisia or anxiety?
avatar
asurvivor777 posted:
Hi all and Dr. G,

I recently went up on my dosage of Zyprexa from 10 mg to 15 mg. I noticed I had these nervous feeling in the morning after up until late afternoon. I'm not sure what it is, I did take some Klonopin and it helped somewhat. Any thoughts on what to do and what to tell my pdoc.

Thanks.
Reply
 
avatar
Joseph F Goldberg, MD responded:
Dear asurvivor777,
Zyprexa, like all antipsychotics, can sometimes cause dose-related akathisia, which is an inner restless feeling. Benzodiazepines like Klonopin, as well as beta blockers like Inderal, can often help manage akathisia. Dose reductions also can often diminish it. Anxiety, by contrast, would presumably become less (not more) as the dosage of an antipsychotic is increased, and presumably would have been present before the antipsychotic was started, rather than newly arising after it was begun. A discussion of these kinds of features should help you and your doctor figure out if what you're experiencing is more likely one than the other

Dr. G.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Kee pyour head up
Don't let this illness bring you down. Always keep you head to the sky because someone is watching you and I. Sometimes this illness can ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.